MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ANTHOLOGY INSERTER POST SOFT; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL

SMITH & NEPHEW, INC. ANTHOLOGY INSERTER POST SOFT; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Model Number 71365706
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during a thr, the tip of a anthology inserter post soft snapped off inside the patient.There was no significant delay and the procedure was finished using a smith & nephew back up.Patient was not harmed.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.¿.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was returned for evaluation.A visual inspection was conducted and confirms during this inspection, that the anthology inserter fractured at the tip, most likely from impact.An impact fracture can occur if the mechanical loads applied to the instrument exceed the strength of the material.A fracture can also be the result of multiple impacts.This fracture caused the instrument to become inoperable.The device show signs of significant use/wear.The clinical/medical evaluation concluded that per email correspondence, there was no patient injury as a result of this device related incident, and the surgeon was able to retrieve the piece from the stem.The procedure was completed using a backup device, without significant delay.Therefore, no further medical assessment is warranted based on the information provided.A review of complaint history for the listed part revealed no prior complaints for the listed failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file revealed this failure mode was previously identified.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Expected wear/tear is likely the probable cause of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
ANTHOLOGY INSERTER POST SOFT
Common Device Name
PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11812540
Report Number1020279-2021-04093
Device Sequence Number19810928
Product Code JDG
UDI-Device Identifier03596010555670
UDI-Public03596010555670
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71365706
Device Catalogue Number71365706
Device Lot Number18GM09806
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2021
Initial Date Received by Manufacturer 04/21/2021
Supplement Date Received by Manufacturer07/20/2021
Initial Report FDA Received Date05/12/2021
Supplement Report FDA Received Date07/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;